Vicodin overdose: How much amount of Vicodin to OD?
It takes about 90 mg of hydrocodone to overdose, which is the equivalent of 18 Vicodin tablets. But more than 1000 mg of the acetaminophen found in Vicodin begins to damage the liver. Is there anything that you can do to prevent an unintentional Vicodin overdose? In this article, we’ll explore how much Vicodin it takes to OD along with the risk factors for Vicodin overdose. And we invite your questions about Vicodin and overdose at the end.
Vicodin overdose – How much is too much?
The reason people abuse Vicodin is the opiate hydrocodone that it contains. While seeking a Vicodin high, addiction is also possible, but Vicodin overdose is quicker and can cause permanent damage. But what is more poisonous: hydrocodone or acetaminophen? And what doses are dangerous?
However, Vicodin only contains 5 mg of hydrocodone – and a whopping 500 mg of acetaminophen, the active ingredient of Tylenol. More than 1000 mg of acetaminophen at one time is technically an overdose, but will only cause damage if this is done regularly. At this dose, Vicodin probably won’t kill you, but you will start to suffer severe liver damage. At doses higher than 4000 mg of acetaminophen per day, poisoning with severe effects such as vomiting and abdominal pain can occur. At more than 7000 mg, acetaminophen overdose can kill you. It may take up to 12 hours for symptoms to occur, at which point permanent damage may have already been done to your liver.
It’s possible to overdose on the hydrocodone within Vicodin, but it would take so much Vicodin that you’d already be suffering from a severe acetaminophen overdose. It takes about 90 mg of hydrocodone to overdose, which is the equivalent of 18 Vicodin tablets. At this point, you would be well over the lethal dose of acetaminophen within the medication and would need immediate medical attention.
Vicodin overdose complications
The most dangerous complication of Vicodin is liver damage. This can cause a range of symptoms, as minor as stomach pain or as serious as a coma. Vicodin overdose needs to be treated immediately in order to avoid potential liver failure and death.
Vicodin overdose prognosis
In an emergency Vicodin situation, receiving medical help within 8 hours is usually enough to ensure recovery after a Vicodin overdose. Since symptoms of overdose may not appear for 12 hours after taking the medication, it’s important to get medical attention if you’ve taken large amounts of the drug, regardless of how you feel. After 8 hours, the likelihood of permanent liver damage – and even liver failure – increases. And while a Vicodin overdose can be fatal, it can also cause permanent damage to your body without killing you.
Vicodin overdose death rate
Unintentional Vicodin deaths by overdose have been on the rise lately. Part of this is simply because there’s been a nationwide increase in the use of opiate and opiod painkillers. In fact, the misuse and abuse of Vicodin by recreational drug users accounts for a large portion of the increase in drug poisoning deaths. You can find more information about the mortality rate from Vicodin toxic poisoning, or overdose, by searching the CDC’s NCHS, National Vital Statistics System for mortality due to Vicodin drug overdose.
Unintentional Vicodin overdose
The vast majority of drug poisoning deaths are unintentional. It’s easy to understand how someone could accidentally take too much Vicodin. The hydrocodone in Vicodin does create a tolerance over time, so you may no longer be getting adequate pain relief from your prescribed dose. However, while it takes about 18 times the normal dose of Vicodin to overdose from hydrocodone, it only takes one or two extra pills to overdose on the acetaminophen in Vicodin. So, increasing the frequency or amount is an easy way to unintentionally overdose on Vicodin.
Getting high on Vicodin by crushing, injecting or snorting Vicodin high can also result in an overdose. Finally, others intentionally OD on vVcodin as a form of self-harm or as part of a suicide attempt.
Vicodin overdose amount questions
In closing, Vicodin abuse will always pose the risk of death and overdose. This medication should only be taken in the doses recommended by your doctor. You’re increasing your risk of overdose when you snort or inject Vicodin.
If you have any questions about safe amounts of Vicodin in your system, please leave them here. We are happy to try to help answer your questions about Vicodin, and will try to respond with a personal and prompt reply for all legitimate queries.